Alert archive / Nebraska / Frost Advisories in 2007

Frost Advisory 3, NWS Cheyenne, WY

September 13, 2007Box Butte County, Dawes County, Nebraska; Crook County, Weston County, Wyoming

NWS Cheyenne, WY issued this frost advisory at Sep 13, 2007, 3:36 PM MDT for Box Butte County, Dawes County, Nebraska; Crook County, Weston County, Wyoming. It took effect at Sep 14, 2007, 12:00 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2007, 3:36 PM MDT (21:36 UTC)
In effect from
Sep 14, 2007, 12:00 AM MDT
Expired
Sep 14, 2007, 7:00 AM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Dawes County, NE, Crook County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 119 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 132136
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
336 PM MDT THU SEP 13 2007

...WIDESPREAD FROST OVERNIGHT...

.COLD AIR WILL FILTER INTO THE NORTHERN WYOMING PLAINS AND
PORTIONS OF THE WESTERN NEBRASKA PANHANDLE THIS EVENING BEHIND A
COLD FRONT THAT CROSSED THE AREA THIS MORNING. UNDER CLEAR
SKIES...TEMPERATURES WILL QUICKLY DIP INTO THE LOW 30S OVERNIGHT
CREATING WIDESPREAD FROST IN THE ADVISED AREA.

NEZ001>003-WYZ059-060-140615-
/O.NEW.KCYS.FR.Y.0003.070914T0600Z-070914T1500Z/
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
DOUGLAS...GLENROCK...LUSK
336 PM MDT THU SEP 13 2007

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY FOR SIOUX...DAWES...AND BOX BUTTE COUNTIES IN THE WESTERN
NEBRASKA PANHANDLE...AS WELL AS CONVERSE AND NIOBRARA COUNTIES IN
WYOMING.  

TEMPERATURES WILL QUICKLY FALL THIS EVENING THROUGH THE 40S.
SHORTLY AFTER MIDNIGHT...WIDESPREAD READINGS OF 33 TO 36 WILL BE
POSSIBLE...AND THESE TEMPERATURES WILL REMAIN NEAR THE FREEZING
MARK THROUGH SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SOWKO
3 follow-up statements
000 
WWUS75 KCYS 140259
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
859 PM MDT THU SEP 13 2007

...WIDESPREAD FROST OVERNIGHT...

.COLD AIR WILL FILTER INTO THE NORTHERN WYOMING PLAINS AND
NORTHWESTERN NEBRASKA PANHANDLE OVERNIGHT. UNDER CLEAR
SKIES...TEMPERATURES WILL QUICKLY DIP INTO THE LOW 30S OVERNIGHT
CREATING WIDESPREAD FROST IN THE ADVISED AREA.

NEZ001>003-WYZ059-060-141200-
/O.CON.KCYS.FR.Y.0003.070914T0600Z-070914T1500Z/
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
DOUGLAS...GLENROCK...LUSK
859 PM MDT THU SEP 13 2007

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. 

TEMPERATURES WILL QUICKLY FALL INTO THE 30S OVERNIGHT. SHORTLY
AFTER MIDNIGHT...WIDESPREAD READINGS OF 33 TO 36 WILL BE
POSSIBLE...AND THESE TEMPERATURES WILL REMAIN NEAR OR JUST ABOVE THE
FREEZING MARK THROUGH SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

CAH
000 
WWUS75 KCYS 141048
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
448 AM MDT FRI SEP 14 2007

...PATCHY FROST OVERNIGHT...

.COLD AIR HAS FILTERED INTO THE NORTHWESTERN NEBRASKA PANHANDLE
EARLY THIS MORNING. UNDER CLEAR SKIES...TEMPERATURES HAVE DIPPED
INTO THE LOWER 30S AND HAVE CREATED AREAS OF FROST IN DAWES
COUNTY.

NEZ001-003-WYZ059-060-141200-
/O.CAN.KCYS.FR.Y.0003.000000T0000Z-070914T1500Z/
SIOUX-BOX BUTTE-CONVERSE-NIOBRARA-
INCLUDING THE CITIES OF...HARRISON...ALLIANCE...DOUGLAS...
GLENROCK...LUSK
448 AM MDT FRI SEP 14 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES OVERNIGHT DID NOT GET AS COLD AS PREVIOUSLY
ANTICIPATED. FOR THIS REASON...THE FROST ADVISORY WAS CANCELLED.

$$

NEZ002-141300-
/O.EXT.KCYS.FR.Y.0003.000000T0000Z-070914T1300Z/
DAWES-
INCLUDING THE CITY OF...CHADRON
448 AM MDT FRI SEP 14 2007

...FROST ADVISORY NOW IN EFFECT UNTIL 7 AM MDT THIS MORNING...

A FROST ADVISORY IS NOW IN EFFECT UNTIL 7 AM MDT THIS MORNING.

TEMPERATURES HAVE FALLEN INTO THE LOWER 30S EARLY THIS MORNING.
THESE TEMPERATURES WILL REMAIN NEAR OR JUST ABOVE THE FREEZING
MARK THROUGH SUNRISE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JR
000 
WWUS75 KCYS 141313
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
713 AM MDT FRI SEP 14 2007

NEZ002-141415-
/O.EXP.KCYS.FR.Y.0003.000000T0000Z-070914T1300Z/
DAWES-
INCLUDING THE CITY OF...CHADRON
713 AM MDT FRI SEP 14 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. THE TEMPERATURE AT THE
CHADRON AIRPORT DIPPED TO 28 DEGREES EARLY THIS MORNING. IT WAS 
STILL IN THE UPPER 20S AT 700 AM MDT. HOWEVER...TEMPERATURES WILL 
RISE TO THE FREEZING MARK AND ABOVE SHORTLY AFTER 730 AM. 


$$

JLH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 13, 2:44 PM MDT, 52 minutes earlier.

Area forecast discussion, Sep 13, 2:44 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT THU SEP 13 2007

.SHORT TERM...THROUGH SATURDAY...A STRONG SURFACE HIGH IS DEVELOPING
OVER THE CENTRAL CONUS THIS EVENING WITH FAST NW FLOW ALOFT AHEAD
OF A BUILDING RIDGE ALOFT. THE SOUTH END OF THE SURFACE HIGH WILL
CONTAIN ENOUGH MOISTURE TO INDUCE STRATUS IN ITS UPSLOPE SECTOR
WHICH WILL AFFECT THE SOUTHERN ZONES EAST OF THE LARAMIE RANGE.
THIS WILL BE A PRECARIOUS CALL ON CLOUD COVER...BUT WILL GO MOSTLY
CLOUDY IN THE SOUTHERN ZONES AND MOSTLY CLEAR ELSEWHERE DUE TO
COLD AND DRY AIR ADVECTION WITH THE BUILDING HIGH PRESSURE. THIS
WILL ALLOW ROBUST RADIATIONAL COOLING OVERNIGHT FROM DOUGLAS TO
CHADRON...SO HAVE HOISTED A FROST ADVY FOR THOSE ZONES WHERE
WIDESPREAD 33 TO 36 DEGREES IS FORECASTED. FRIDAY WILL BE EVEN
COOLER THAN TODAY WITH CONTINUED COLD AIR ADVECTION AND RESIDUAL
CLOUD COVER. A MINOR DISTURBANCE WILL MOVE OVER THE FORECAST AREA
OVERNIGHT INTO SATURDAY WITH PRECIP SHOWN BY THE GFS AND NAM.
FIRST INSTINCT WAS TO IGNORE THIS FEATURE...BUT THE CONGRUITY
AMONG MODELS WARRANTS AT LEAST A SLIGHT CHANCE IN THE WESTERN
ZONES WHERE OROGRAPHICS COULD TIP THE SCALE IN FAVOR OF SOME
ACTIVITY. SATURDAY SHOULD BE WARMER WITH LESS CLOUDS AS THE RIDGE
AXIS SLIDES OVER THE CWA.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. UPPER LEVEL FLOW WILL
CONTINUE TO BE FROM THE WEST TO NORTHWEST ON SATURDAY EVENING. A
SHORTWAVE RIDGE WILL MOVE ACROSS WYOMING SATURDAY INTO
SUNDAY...WITH SUNDAY BEING THE WARMEST DAY THROUGH THE EXTENDED
PERIOD. EXPECT HIGH TEMPERATURES IN THE 80S FOR AREAS EAST OF
INTERSTATE 25 AND IN THE UPPER 70S WEST OF INTERSTATE 25. THE
UPPER LEVEL WINDS WILL BECOME FROM THE SOUTHWEST AHEAD OF THE
UPPER LEVEL SYSTEM DEVELOPING OVER THE WEST COAST SUNDAY EVENING.
BOTH THE GFS AND ECMWF ARE SIMILAR IN BRINGING THE UPPER LEVEL
SYSTEM ACROSS WESTERN UNITED STATES AS AN OPEN WAVE TROUGH.
ALTHOUGH THE LATEST GFS HAS SLOWED THE CHANCES OF PRECIPITATION ON
SUNDAY EVENING...THE SREF ENSEMBLE STILL SHOWS NEARLY A 50 PERCENT
CHANCE OF MEASURABLE PRECIPITATION BY 06Z MONDAY. WILL CONTINUE TO
INCREASE CHANCES PRECIPITATION FROM WEST TO EAST AS UPPER LEVEL
WAVE MOVES ACROSS WYOMING AND ASSOCIATED COLD FRONT MOVES ACROSS
ON MONDAY. CHANCES WILL DECREASE FROM WEST TO EAST ON TUESDAY AS
THE WAVE MOVES OUT OF THE AREA. TEMPERATURES WILL BE COOLER
THROUGH THE REMAINDER OF THE PERIOD WITH THE COOLEST DAY EXPECTED
ON TUESDAY WITH HIGHS IN THE 70S TO NEAR 80. DRIER CONDITIONS
EXPECTED ON WEDNESDAY THROUGH FRIDAY AS BOTH THE GFS AND ECMWF
SHOW AN UPPER LEVEL CLOSED LOW DEVELOPING OVER NORTHERN CALIFORNIA
BY THURSDAY. THERE ARE SOME VARIATIONS IN LOCATION OF THE UPPER
LEVEL LOW BETWEEN THE ECMWF AND GFS DURING THIS TIME. THIS PATTERN
WILL BRING SOUTHWEST FLOW ACROSS WYOMING DURING THIS TIME PERIOD.

&&

.AVIATION...POSSIBLE MVFR THIS EVENING ACROSS SOUTHERN ROUTES
FROM KCYS TO KSNY DUE TO STRATUS DECK DEVELOPMENT. VFR ELSEWHERE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FROST ADVISORY FROM MIDNIGHT FRIDAY TO 9 AM FRIDAY FOR WYZ059-
     WYZ060.
NE...FROST ADVISORY FROM MIDNIGHT FRIDAY TO 9 AM FRIDAY FOR NEZ001-
     NEZ002-NEZ003.

&&

SHORT TERM/AVIATION...SOWKO
LONG TERM....MG
Hazardous weather outlook, Sep 13, 11:39 AM MDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1139 AM MDT THU SEP 13 2007

NEZ001>003-019>021-054-055-WYZ059-060-067>070-141030-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1139 AM MDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED LATE DAY THUNDERSTORMS WILL BE OVER THE AREA TO THE
EAST OF THE LARAMIE RANGE MONDAY AND TUESDAY.  THE STORMS ARE
NOT EXPECTED TO PRODUCE SEVERE WEATHER. SOUTH WINDS WILL ALSO
INCREASE ON MONDAY OVER THE NEBRASKA PANHANDLE WITH GUSTS TO 30
MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-141030-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1139 AM MDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL BE OVER THE AREA TO
OVER AND WEST OF THE LARAMIE RANGE SUNDAY THROUGH TUESDAY. THE
STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. SOUTHWEST WINDS
WILL ALSO INCREASE ON MONDAY AND TUESDAY OVER THE AREA WITH
GUSTS TO 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

Frost Advisories in Nebraska, 2007Frost Advisories in Wyoming, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.